Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 238, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2024, 6:40 PM EDT for 4 counties in Georgia. It was in force for 50 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2024, 6:40 PM EDT (22:40 UTC)
- Expired
- Aug 17, 2024, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banks County, GA, Hall County, GA, Lumpkin County, GA, White County, GA
The radar
The Greer radar (KGSP), 135 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:40 PM EDT | TSTM WND DMG | 4 Nw Murrayville, GA | Trees down at Brandy Mountain Rd and S Chestatee St. |
| Aug 17, 6:45 PM EDT | TSTM WND DMG | 1 Nw Murrayville, GA | Several trees down northwest of Murrayville along Yellow Creek Rd and Old Dahlonega Hwy. |
| Aug 17, 6:45 PM EDT | TSTM WND DMG | 3 N Murrayville, GA | Tree downed along Old Dahlonega Hwy near the county line. |
| Aug 17, 6:47 PM EDT | TSTM WND DMG | 1 E Murrayville, GA | Tree down along Wade Whelchel Rd near Hubert Stephens Rd. |
| Aug 17, 6:47 PM EDT | TSTM WND DMG | 3 Ne Murrayville, GA | Several trees down in the area near Mt Vernon Rd from Will Wheeler Rd to Ben Parks Rd and Ben Lee Rd. |
| Aug 17, 6:55 PM EDT | TSTM WND DMG | 5 Ese Murrayville, GA | Several trees down in the Lawson Highlands area including Highland Rd and Highland Cir as well as Bills Cir and Blueberry Hills Dr. |
| Aug 17, 6:57 PM EDT | TSTM WND DMG | 3 Sse Lula, GA | Tree down at W County Line Rd near Cardinal Ln. |
| Aug 17, 6:57 PM EDT | TSTM WND DMG | 3 Sw Lula, GA | Tree down at Whitehall Rd between Cagle Mill Rd and Harris Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 4:44 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS52 KFFC 172240
SVRFFC
GAC011-139-187-311-172330-
/O.NEW.KFFC.SV.W.0238.240817T2240Z-240817T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
640 PM EDT Sat Aug 17 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Lumpkin County in north central Georgia...
Banks County in northeastern Georgia...
South central White County in northeastern Georgia...
Northern Hall County in north central Georgia...
* Until 730 PM EDT.
* At 640 PM EDT, a severe thunderstorm was located over Murrayville,
or 8 miles southeast of Dahlonega, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gainesville, Homer, Lula, Maysville, Clermont, Gillsville,
Murrayville, Pinefield Crossroads, Garland, Hollingsworth, and
Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3452 8365 3451 8367 3443 8361 3449 8354
3448 8347 3446 8340 3442 8338 3432 8339
3426 8334 3423 8336 3425 8347 3426 8348
3426 8350 3428 8360 3429 8362 3429 8363
3436 8398 3455 8394
TIME...MOT...LOC 2240Z 281DEG 30KT 3445 8387
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
784
WWUS52 KFFC 172258
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
658 PM EDT Sat Aug 17 2024
GAC187-311-172308-
/O.CAN.KFFC.SV.W.0238.000000T0000Z-240817T2330Z/
Lumpkin GA-White GA-
658 PM EDT Sat Aug 17 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUMPKIN AND SOUTH
CENTRAL WHITE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia.
&&
LAT...LON 3450 8378 3450 8367 3443 8361 3449 8354
3446 8340 3442 8338 3432 8339 3426 8334
3423 8336 3425 8347 3426 8348 3428 8360
3429 8362 3435 8392 3446 8390 3450 8384
3450 8379 3451 8378
TIME...MOT...LOC 2258Z 281DEG 30KT 3442 8369
$$
GAC011-139-172330-
/O.CON.KFFC.SV.W.0238.000000T0000Z-240817T2330Z/
Banks GA-Hall GA-
658 PM EDT Sat Aug 17 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BANKS AND NORTHEASTERN HALL COUNTIES...
At 658 PM EDT, a severe thunderstorm was located over Lula, or 11
miles northeast of Gainesville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gainesville, Homer, Lula, Maysville, Clermont, Gillsville,
Murrayville, Pinefield Crossroads, Hollingsworth, and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3450 8378 3450 8367 3443 8361 3449 8354
3446 8340 3442 8338 3432 8339 3426 8334
3423 8336 3425 8347 3426 8348 3428 8360
3429 8362 3435 8392 3446 8390 3450 8384
3450 8379 3451 8378
TIME...MOT...LOC 2258Z 281DEG 30KT 3442 8369
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$580
WWUS52 KFFC 172303
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
703 PM EDT Sat Aug 17 2024
GAC139-172313-
/O.CAN.KFFC.SV.W.0238.000000T0000Z-240817T2330Z/
Hall GA-
703 PM EDT Sat Aug 17 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia.
&&
LAT...LON 3446 8340 3442 8338 3432 8339 3426 8334
3423 8336 3425 8347 3426 8348 3428 8360
3432 8365 3435 8365 3436 8367 3440 8366
3442 8364 3442 8362 3449 8354
TIME...MOT...LOC 2303Z 281DEG 30KT 3441 8364
$$
GAC011-172330-
/O.CON.KFFC.SV.W.0238.000000T0000Z-240817T2330Z/
Banks GA-
703 PM EDT Sat Aug 17 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BANKS COUNTY...
At 703 PM EDT, a severe thunderstorm was located over Lula, or 9
miles northwest of Homer, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Homer, Lula, Maysville, Gillsville, Pinefield Crossroads,
Hollingsworth, and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3446 8340 3442 8338 3432 8339 3426 8334
3423 8336 3425 8347 3426 8348 3428 8360
3432 8365 3435 8365 3436 8367 3440 8366
3442 8364 3442 8362 3449 8354
TIME...MOT...LOC 2303Z 281DEG 30KT 3441 8364
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$983
WWUS52 KFFC 172322
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sat Aug 17 2024
GAC011-172332-
/O.EXP.KFFC.SV.W.0238.000000T0000Z-240817T2330Z/
Banks GA-
722 PM EDT Sat Aug 17 2024
...THE SEVERE THUNDERSTORM WARNING FOR BANKS COUNTY WILL EXPIRE AT
730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia.
&&
LAT...LON 3446 8340 3442 8338 3432 8339 3426 8334
3423 8336 3425 8347 3426 8348 3428 8360
3432 8365 3435 8365 3436 8367 3440 8366
3442 8364 3442 8362 3449 8354
TIME...MOT...LOC 2322Z 281DEG 30KT 3438 8346
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:55 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 17, 2:55 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Sat Aug 17 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Sunday)
Issued at 203 PM EDT Sat Aug 17 2024
In the near-term, focus on the convection over central Georgia
will shift to north Georgia where CAMs are in good agreement
regarding potential area of storms/MCS moving into the state.
Surface instability and moisture are favorable, but with lack of
shear and necessary lapse rates, expect any storms today to
largely remain below severe thresholds. Although a downward trend
in intensity is expected with the loss of daytime heating, the
activity may not completely clear overnight.
A secondary frontal boundary will transition south and east
through tomorrow and will combine with other lingering boundaries
in the area to bolster convective development again tomorrow. With
more favorable conditions, expect more of the isolated to
scattered storms to be strong to severe. At this time, the main
threat remains south of I-20, and may be confined to more of an
area south of the Fall Line (Columbus - Macon - Augusta).
Temperatures Sunday will still reach the mid to upper 90s over the
southern two-thirds of the state. The combination of good
moisture/RH and these highs will produce triple-digit Heat Index
values over central Georgia. For now, these Heat Index values
remain sub-Heat Advisory criteria, but the forecast will continue
to be monitored.
Behind this activity, northwest flow will draw a cool, continental
airmass over the state for the long term.
31
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 203 PM EDT Sat Aug 17 2024
Extended period forecast, while updated, has largely remained
unchanged. The previous forecast discussion follows.
31
Issued at 334 AM EDT Sat Aug 17 2024
At a glance:
- Mostly dry
- Cooler mornings through the week
Behind the frontal passage on Monday, the key player in our sensible
weather through late week will be a constant stream of cooler, drier
air at the mid-levels -- fed by northwesterly flow on the lee side
of high amplitude ridging across the Desert Southwest. On top of
that, the southern fringes of a surface high centered over the Great
Lakes look to extend southward to the Gulf coast, locking into place
a relatively benign airmass. Backward trajectories show that the
aforementioned airmass settling across Georgia and much of the
Southeast originates from across central/eastern Canada. As a
result, and most excitingly, expect crisp mornings -- especially
across north Georgia -- through the long term, with lows each night
forecast to drop into the upper 50s to 60s. Afternoon highs will
similarly fall on the cooler side, though only marginally so, in the
mid-80s to lower-90s each day.
Rain chances will be minimal to negligible through Wednesday. From
then on, our surface high begins to retrograde northward, and a
weakness in mid-level flow develops in response to ridging shifting
slightly eastward aloft. With dry, northwesterly flow weakening, low
end chances for showers and thunderstorms will reintroduce
themselves across primarily south central Georgia to round off
the work week -- rainfall totals are likely to be sub-0.25" where
storms do form.
96
&&
.AVIATION...
(18Z TAFS)
Issued at 148 PM EDT Sat Aug 17 2024
Convection firing over middle Georgia this afternoon has warranted
VCSH and TEMPO for -TSRA at KCSG and KMCN for the next few hours.
Short-term models are still bringing a complex of storms into
north Georgia early evening and moving it south over the Atl-metro
area. Have pushed back or added TEMPOs as appropriate for
activity 22-01Z, and this may be a touch on the early side. W-NW
winds at 6-10kt will drop to 4-9kt overnight, then increase to
7-11kt after 14Z. Low cigs may develop after 8-10Z, but widespread
MVFR clouds are not expected at this time, and have only included
FEW025 at a few northern TAF sites.
//ATL Confidence...18Z Update...
Medium on timing of TSRA.
Medium on cigs after 06Z.
High on all other elements.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 92 68 90 / 30 20 0 0
Atlanta 73 92 69 89 / 50 30 10 0
Blairsville 66 83 61 81 / 40 30 10 10
Cartersville 70 90 67 88 / 40 30 0 0
Columbus 74 96 72 94 / 30 40 20 0
Gainesville 71 89 68 88 / 30 20 0 0
Macon 72 94 69 92 / 40 30 20 0
Rome 71 89 67 87 / 40 30 0 0
Peachtree City 71 93 67 89 / 40 30 10 0
Vidalia 73 95 72 93 / 20 30 40 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...31
LONG TERM....31
AVIATION...31Hazardous weather outlook, Aug 17, 2:41 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 241 PM EDT Sat Aug 17 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 241 PM EDT Sat Aug 17 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon and evening across portions of north and central Georgia. Some storms may become strong to severe and capable of producing isolated damaging wind gusts, frequent lightning, and locally heavy rainfall. A Marginal (level 1 out of 5) risk is in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday... On Sunday, isolated to scattered thunderstorms are possible across a majority of the state. Some storms may become strong to severe, especially south of Interstate 20, and capable of producing damaging wind gusts and isolated large hail in addition to frequent lightning and locally heavy rainfall. A Slight Risk (level 2 out of 5) is in effect for portions of central and south central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 17, 6:07 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EDT Sat Aug 17 2024
GAZ081-082-172230-
Bibb GA-Crawford GA-
607 PM EDT Sat Aug 17 2024
...A strong thunderstorm will impact portions of west central Bibb
and northeastern Crawford Counties through 630 PM EDT...
At 607 PM EDT, a strong thunderstorm was over Sandy Point, or 7 miles
northeast of Roberta. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sandy Point, Lizella, Lake Tobesofkee, and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3280 8404 3285 8397 3285 8386 3283 8376
3266 8390
TIME...MOT...LOC 2207Z 311DEG 4KT 3280 8392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 17, 6:08 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT Sat Aug 17 2024
GAZ092-093-104-172245-
Macon GA-Schley GA-Sumter GA-
608 PM EDT Sat Aug 17 2024
...A strong thunderstorm will impact portions of southwestern Macon,
southern Schley and northwestern Sumter Counties through 645 PM
EDT...
At 608 PM EDT, a strong thunderstorm was over Ellaville, moving east
at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellaville, Andersonville, La Crosse, Walls Crossing, and Bumphead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3214 8440 3226 8440 3227 8414 3212 8416
TIME...MOT...LOC 2208Z 272DEG 8KT 3221 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 17, 6:19 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
619 PM EDT Sat Aug 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Tstm Wnd Dmg 2 E Oak Grove 34.10N 84.58W
08/17/2024 Cherokee GA Emergency Mngr
A tree was downed at the intersection of
Bells Ferry Rd and Old Bascomb Rd.
&&Local storm report, Aug 17, 6:20 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
620 PM EDT Sat Aug 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Tstm Wnd Dmg Waleska 34.32N 84.55W
08/17/2024 Cherokee GA Emergency Mngr
A tree was downed on Fincher Rd at Reinhardt
College Pkwy.
&&Special weather statement, Aug 17, 6:31 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT Sat Aug 17 2024
GAZ014>016-022>025-033-034-172315-
Banks GA-Hall GA-Jackson GA-Dawson GA-North Fulton GA-Forsyth GA-
Gwinnett GA-White GA-Lumpkin GA-
631 PM EDT Sat Aug 17 2024
...Strong thunderstorms will impact portions of Forsyth, southeastern
Lumpkin, northeastern Gwinnett, Banks, White, southeastern Dawson,
Hall, northwestern Jackson and north central Fulton Counties through
715 PM EDT...
At 631 PM EDT, a line of strong thunderstorms was along a line
extending from near Porter Springs to near Murrayville to near
Birmingham, and moving east at 35 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Cumming, Dahlonega, Cleveland, Homer, Milton, Sugar
Hill, Buford, Braselton, Flowery Branch, Oakwood, Lula, Maysville,
Clermont, Gillsville, Talmo, Rest Haven, Dougherty, Candler, and
Drew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia.
&&
LAT...LON 3465 8366 3462 8364 3455 8362 3451 8367
3444 8362 3449 8354 3447 8342 3444 8339
3437 8339 3411 8382 3413 8382 3410 8383
3411 8440 3413 8436 3418 8435 3419 8426
3427 8426 3441 8405 3465 8398 3470 8364
TIME...MOT...LOC 2231Z 265DEG 32KT 3459 8392 3440 8395 3416 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 17, 6:37 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Sat Aug 17 2024
GAZ022-023-025-030>037-041>049-053>055-057-172315-
Morgan GA-Fayette GA-Walton GA-Rockdale GA-Coweta GA-Carroll GA-
Forsyth GA-Gwinnett GA-Newton GA-Paulding GA-Henry GA-
South Fulton GA-Hall GA-Jackson GA-Polk GA-North Fulton GA-
Douglas GA-Barrow GA-Cobb GA-Clayton GA-Haralson GA-DeKalb GA-
Clarke GA-Oconee GA-
637 PM EDT Sat Aug 17 2024
...Strong thunderstorms will impact portions of Paulding, DeKalb,
northern Fayette, Carroll, Douglas, Gwinnett, west central Clarke,
southwestern Hall, southwestern Jackson, Newton, Rockdale, central
Oconee, Barrow, southwestern Forsyth, northwestern Morgan, Haralson,
Cobb, northern Henry, Walton, northwestern Coweta, Fulton, Clayton
and southern Polk Counties through 715 PM EDT...
At 637 PM EDT, a line of strong thunderstorms was along a line
extending from near Cumming to Mechanicsville to near Borden Springs,
and moving southeast at 50 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, Lawrenceville, Carrollton,
McDonough, Decatur, Fayetteville, Conyers, Winder, Monroe, Covington,
Dallas, Cedartown, Cumming, Jonesboro, Madison, Watkinsville,
Buchanan, and Peachtree Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central, northeastern and northwestern Georgia.
&&
LAT...LON 3406 8441 3419 8432 3419 8426 3428 8426
3410 8383 3405 8358 3390 8343 3373 8339
3360 8346 3350 8365 3353 8368 3349 8368
3343 8529 3399 8540
TIME...MOT...LOC 2237Z 311DEG 43KT 3417 8417 3393 8427 3390 8542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:10 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Dawson, Forsyth | 35 min |
| Aug 16, 8:21 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton, Haralson, Paulding, Polk | 39 min |
| Aug 16, 8:46 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Forsyth, Gwinnett, Hall, Jackson | 44 min |
| Aug 16, 9:03 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, DeKalb, Fayette, Fulton | 27 min |
| Aug 17, 12:51 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Aug 17, 1:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Aug 17, 2:10 PM EDT | Special Weather Statement | FFC | Bibb | 35 min |
| Aug 17, 2:13 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 17, 2:45 PM EDT | Special Weather Statement | FFC | Union | 30 min |
| Aug 17, 2:52 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| Aug 17, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 63 min |
| Aug 17, 3:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Aug 17, 3:13 PM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
| Aug 17, 3:20 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 25 min |
| Aug 17, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Lumpkin, White | 33 min |
| Aug 17, 3:33 PM EDT | Special Weather Statement | FFC | Towns | 27 min |
| Aug 17, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 50 min |
| Aug 17, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 43 min |
| Aug 17, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 37 min |
| Aug 17, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 44 min |
| Aug 17, 4:24 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
| Aug 17, 4:26 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Aug 17, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gordon, Murray, Walker, Whitfield | 46 min |
| Aug 17, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray, Whitfield | 29 min |
| Aug 17, 4:47 PM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Aug 17, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Jones, Twiggs, Wilkinson | 26 min |
| Aug 17, 4:53 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| Aug 17, 5:02 PM EDT | Special Weather Statement | FFC | Wilcox | 28 min |
| Aug 17, 5:08 PM EDT | Special Weather Statement | FFC | Macon | 37 min |
| Aug 17, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens, Whitfield | 51 min |
| Aug 17, 5:13 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
| Aug 17, 5:14 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Aug 17, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens, Whitfield | 39 min |
| Aug 17, 5:23 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Aug 17, 5:24 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Polk | 36 min |
| Aug 17, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin | 30 min |
| Aug 17, 5:53 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Lumpkin, Pickens, White | 37 min |
| Aug 17, 6:03 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Haralson, Paulding, Polk | 27 min |
| Aug 17, 6:07 PM EDT | Special Weather Statement | FFC | Crawford | 23 min |
| Aug 17, 6:08 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
| Aug 17, 6:31 PM EDT | Special Weather Statement | FFC | Banks, Forsyth, Hall, Lumpkin, White | 44 min |
| Aug 17, 6:37 PM EDT | Special Weather Statement | FFC | Barrow, Carroll, Clayton, Cobb, DeKalb, Douglas and 10 more | 38 min |
| Aug 17, 6:46 PM EDT | Special Weather Statement | FFC | Madison | 14 min |
| Aug 17, 7:15 PM EDT | Special Weather Statement | FFC | Barrow, Newton, Oconee, Rockdale, Walton | 45 min |
| Aug 17, 7:21 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Coweta, Fayette, Henry, Spalding | 24 min |
| Aug 17, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 42 min |
| Aug 17, 7:41 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 34 min |
| Aug 17, 7:52 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.